Alert archive / Kentucky / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Mar 7, 2007, 10:34 AM EST for 24 counties in Kentucky. It took effect at Mar 7, 2007, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2007, 10:34 AM EST (15:34 UTC)
- In effect from
- Mar 7, 2007, 1:00 PM EST
- Expired
- Mar 7, 2007, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
All 24 counties
Bell County, KY, Breathitt County, KY, Clay County, KY, Estill County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, McCreary County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KJKL 071534 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 1034 AM EST WED MAR 7 2007 ...LOW RELATIVE HUMIDITIES AND GUSTY WINDS EXPECTED THIS AFTERNOON... .LOW RELATIVE HUMIDITIES...COMBINED WITH 20 FOOT WINDS AROUND 15 MPH...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO AROUND 25 PERCENT THIS AFTERNOON. AS EVENING APPROACHES...THE RELATIVE HUMIDITY IS EXPECTED TO RISE...AND 20 FOOT WINDS WILL DROP BELOW CRITICAL LEVELS. KYZ058-059-068-069-079-080-083>088-108>118-120-072300- /O.NEW.KJKL.FW.W.0002.070307T1800Z-070307T2300Z/ ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- WHITLEY-KNOX-BELL-HARLAN-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-PIKE- 1034 AM EST WED MAR 7 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM UNTIL 6 PM EST THIS AFTERNOON. DRY CONDITIONS AND GUSTY WINDS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO AROUND 25 PERCENT...WITH 20 FOOT SUSTAINED WINDS OF AROUND 15 MPH OUT OF THE SOUTHWEST. A FEW WIND GUSTS TO AROUND 25 MPH ARE LIKELY THIS AFTERNOON AS WELL...ESPECIALLY ON THE RIDGES. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA THIS AFTERNOON. WINDS ARE ALSO EXPECTED TO SHIFT TO THE WEST...AND THEN NORTHWEST...OVER THE AREA DURING THE AFTERNOON. AS DAYTIME HEATING ENDS...RELATIVE HUMIDITIES WILL RISE ABOVE CRITICAL LEVELS THIS EVENING. 20 FOOT WIND SPEEDS WILL ALSO DECREASE BELOW 15 MPH TOWARDS EVENING...ENDING THE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WJM
2 follow-up statements
000 WWUS83 KJKL 071949 AAA RFWJKL RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 249 PM EST WED MAR 7 2007 ...LOW RELATIVE HUMIDITIES AND GUSTY WINDS TO CONTINUE THIS AFTERNOON... .LOW RELATIVE HUMIDITIES...COMBINED WITH 20 FOOT WINDS AROUND 15 MPH...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THE REST OF THE AFTERNOON. RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT WILL PERSIST THROUGH LATE AFTERNOON. AS EVENING APPROACHES...THE RELATIVE HUMIDITY IS EXPECTED TO RISE...AND 20 FOOT WINDS WILL DROP BELOW CRITICAL LEVELS. KYZ058-059-068-069-079-080-083>088-108>118-120-072300- /O.CON.KJKL.FW.W.0002.000000T0000Z-070307T2300Z/ ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- WHITLEY-KNOX-BELL-HARLAN-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-PIKE- 249 PM EST WED MAR 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. DRY CONDITIONS AND GUSTY WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE REST OF THE AFTERNOON. RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT WERE OCCURRING...WITH 20 FOOT SUSTAINED WINDS OF AROUND 15 MPH OUT OF THE WEST. A FEW WIND GUSTS TO AROUND 25 MPH WILL ALSO PERSIST THROUGH THE AFTERNOON AS WELL...ESPECIALLY ON THE RIDGES. THIS WAS CREATING CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA THIS AFTERNOON. WINDS ARE ALSO EXPECTED TO SHIFT TO THE NORTHWEST LATE THIS AFTERNOON...ESPECIALLY NORTH OF THE HAL ROGERS PARKWAY...AS A WEAK COLD FRONT MOVES THROUGH THE AREA. AS DAYTIME HEATING ENDS AND THE COLD FRONT PASSES THROUGH THIS EVENING...RELATIVE HUMIDITIES WILL RISE ABOVE CRITICAL LEVELS. 20 FOOT WIND SPEEDS WILL ALSO DECREASE BELOW 15 MPH TOWARDS EVENING...ENDING THE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WJM
000 WWUS83 KJKL 072259 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 559 PM EST WED MAR 7 2007 KYZ058-059-068-069-079-080-083>088-108>118-120-080000- /O.EXP.KJKL.FW.W.0002.000000T0000Z-070307T2300Z/ ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- WHITLEY-KNOX-BELL-HARLAN-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-PIKE- 559 PM EST WED MAR 7 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS AFTERNOON... THE COMBINATION OF DRY AIR AND STRONG WINDS HAS RETREATED FROM CRITICAL LEVELS LATE THIS AFTERNOON. AS THE EVENING PROGRESSES... WINDS WILL SHOW A DIMINISHING TREND...AND RELATIVE HUMIDITY WILL GRADUALLY INCREASE. $$ HAL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Mar 7, 6:22 AM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 7, 6:22 AM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 622 AM EST TUE MAR 7 2007 .SHORT TERM.../TODAY THROUGH FRIDAY NIGHT/ A CLIPPER SYSTEM WHICH IS SLIDING DOWN THE BACK SIDE OF THE UPPER TROUGH IS MOVING TOWARDS THE AREA. LOOKING UPSTREAM AT THE RADAR AND SATELLITE HAVE LEFT ME UNIMPRESSED. TOOK OUT ALL OF THE MEASURABLE RAIN FROM THE FORECAST FOR TODAY. LEFT SOME SPRINKLES IN THE FORECAST FOR THIS AFTERNOON IN A NARROW BAND EXTENDING FROM FLEMING TO MARTIN COUNTIES. THE AREA TO THE NORTH AND EAST OF THE FORECAST AREA WILL BE SOME THE MEASURABLE PRECIPITATION. THE CLOUDS WILL BE COMING IN...HOWEVER THE SYSTEM IS SO DRY THAT NO MEASURABLE PRECIPITATION WILL HAVE A CHANCE TO DEVELOP. A HIGH PRESSURE SYSTEM WILL BE MOVING INTO THE AREA ON THURSDAY AND WILL STAY IN PLACE UNTIL THE NEXT SYSTEM MOVES INTO THE AREA THIS WEEKEND. THE JET STREAM AND UPPER AIR WILL BE TRANSITIONING TO A MORE ZONAL PATTERN WHICH SHOULD RESULT IN SOME SYSTEMS WITH A LITTLE MORE MOISTURE AND WILL ALSO ALLOW US TO WARM UP A BIT. THE TEMPERATURE FORECAST WAS ONLY TWEAKED A LITTLE FROM DAY SHIFT. THE GFS MOS LOOKS LIKE IT HAS A BETTER HANDLE ON THE TEMPERATURES. THE ETA MOS SEEMS TO BE TOO WARM. BLENDED THE MOS WITH MORE WEIGHT GIVEN TO THE GFS MOS. .LONG TERM.../SATURDAY THROUGH TUESDAY NIGHT/ THE MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH SATURDAY...SO THE FORECAST STAYS PRETTY CLOSE TO THE GFS SOLUTION ON SATURDAY. A BLEND OF THE ECMWF AND NCEP ENSEMBLE MEAN IS THE BEST COMPROMISE SOLUTION FOR THE SUNDAY TO TUESDAY TIME FRAME. ON SUNDAY...THE GFS TAKES A SHORT WAVE OVER THE PLANES AND DEVELOPS A FAIRLY STRONG CUT OFF UPPER LOW...AND DROPS IT DUE SOUTH AND BY MONDAY HAS THE LOW CENTERED JUST WEST OF HOUSTON. A MORE REASONABLE SOLUTION WOULD BE TO CONTINUE TO MOVE THE TROUGH TO THE EAST WITH THE UPPER TROUGH MOVING THROUGH THE AREA BY MONDAY NIGHT. MADE A FEW ADJUSTMENT TO THE FORECAST TO REFLECT THAT TREND AND TO ADJUST TEMPERATURES AND POPS ACCORDINGLY. && .AVIATION.../12Z TO 12Z/...UPDATED VFR CONDITIONS THROUGH MAJORITY OF TAF PERIOD. MIGHT SEE A VERY BRIEF PERIOD OF MVFR CEILINGS AFTER 2Z THURSDAY AT JKL. SUSTAINED SURFACE WINDS OF 6-8 KNOTS WILL BE POSSIBLE AFTER 16Z TODAY...WITH GUSTS OF 15-20 KNOTS AT ALL THREE TAF SITES. IT APPEARS THESE WINDS WILL BE CONFINED TO VERY NEAR THE SURFACE...SO LOW LEVEL WIND SHEAR IS NOT A CONCERN AT THIS TIME. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ LONG TERM....JJ AVIATION...AR
Hazardous weather outlook, Mar 7, 4:43 AM EST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 443 AM EST WED MAR 7 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 443 AM EST WED MAR 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JJ
Nearby
Red Flag Warnings in Kentucky, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.